Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 203, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 4:26 PM CDT for Haywood County, Madison County, Tennessee. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 10, 2000, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:43 PM CDT | Hail 1 | Adair, TN | |
| Aug 10, 5:02 PM CDT | Hail 1 | Jackson, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS54 KMEG 102126 SVRMEM TNC075-113-102215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 426 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST HAYWOOD COUNTY IN SOUTHWEST TENNESSEE MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 515 PM CDT * AT 424 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MERCER...MOVING SOUTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 515 PM CDT INCLUDE... HILLVILLE... MERCER... MEDON... .DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 10, 2:29 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 229 PM CDT THU AUG 10 2000 COLD FRONT SLOWLY PUSHING SWD ACROSS FA. SCT TSRAS DEVELOPING IN VERY HOT AIRMASS AHEAD OF IT. HOTTEST DAY OF SUMMER SO FAR IN MEM WITH TEMP CURRENTLY 101...JUST SHORT OF 102 RECORD. FRONT SHOULD CONTINUE ACROSS AREA THROUGH EARLY EVENING. WILL WAIT TIL RIGHT BEFORE ZN ISSUANCE TO DECIDE ON POP COVERAGE FOR SRN HALF OF AREA. DRIER AND SLIGHTLY COOLER AIR WILL BEGIN FILTERING INTO REGION BY FRI AM. DEWPOINTS WILL FALL BACK INTO THE 60S. HIGHS ON FRIDAY WILL BE ABOUT 5 DEGREES LOWER THAN TODAYS. THUS HEAT ADVISORY WILL NOT BE EXTENDED. DRY...SEASONABLE WEATHER ON TAP FOR THE WEEKEND. GUIDANCE TEMPS CLOSE AND GENERALLY FOLLOWED. PRELIM NUMBERS... MEM 75/94/70/95/69 200 MKL 68/93/63/93/61 200 JBR 71/94/65/94/64 200 TUP 74/96/67/95 65 300 .MEM...NONE MKZ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 29 min |
| Aug 10, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 29 min |
| Aug 10, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 36 min |
| Aug 10, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 51 min |
| Aug 10, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 40 min |
| Aug 10, 3:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 50 min |
| Aug 10, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 47 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 39 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 49 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.